MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 3.5MM HEX SCREWDRIVER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ARCOS 3.5MM HEX SCREWDRIVER; INSTRUMENT, HIP
Catalog Number 31-301880
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the tip the torque wrench broke off inside the screw that locks the proximal body to the distal stem.There was no harm or health consequences to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).G2: canada the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4; b5; d4; g3; h2; h3; h4; h6 visual examination of the provided pictures identified the screwdriver with a fractured tip.No fractured off piece(s) were identified in the photograph; therefore, it is unknown whether all pieces have been retrieved.Product was discarded at the user facility; therefore, no product was available for return; visual and dimensional evaluations could not be performed.The complaint was confirmed based on the evaluation of the provided photos.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ARCOS 3.5MM HEX SCREWDRIVER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19875718
Report Number0001825034-2024-01956
Device Sequence Number7114955
Product Code HTO
UDI-Device Identifier00880304673717
UDI-Public(01)00880304673717(11)171201(10)784100
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31-301880
Device Lot Number784100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/06/2024
10/01/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date08/08/2024
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight100 KG